Hail, Indiana
- When
- July 8, 8:50 PM EST
- Where
- Indiana County, 1 mi W of Shelocta
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.667, -79.317
Hail, 1.75 inches in diameter, near Armstrong County line.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 8, 1:43 PM EST, 7 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT FRI JUL 8 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... REMNANTS OF TROPICAL STORM CINDY MOVEING NORTH AND EAST OF THE DISTRICT TONIGHT WILL BRING A FEW SCATTERED THUNDERSTORMS TO WESTERN PA AND WV THIS EVENING AND CONTINUING OVERNIGHT IN NW PA. OHIO WILL REMAIN DRY OVERNIGHT AS CINDY MOVES EAST. && .LONG TERM (SUNDAY THROUGH FRIDAY)... A RIDGE OF HIGH PRESSURE ACROSS THE OHIO VALLEY WILL BRING DRY WEATHER AND SEASONABLE TEMPERATURES SUNDAY AND MONDAY. THE REMANANTS OF HURRICANE DENNIS MAY BRING A SIGNIFICANT PERIOD OF SHOWERS AND THUNDERSTORMS BEGINNING LATE TUESDAY AND CONTINUING WENDESDAY AND THURSDAY. AS THE STORM MOVES NORTH OF THE FORECAST AREA BY FRIDAY WARM AND HUMID CONDITIONS WILL CONTINUE ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION... REMNANTS OF CINDY CONTINUE TO PULL NORTHEAST ACROSS NEW ENGLAND WHILE CLOSED UPPER LOW MOVES EAST ACROSS LOWER GREAT LAKES. ASSOCIATED COLD POOL ALOFT WILL WILL MAINTAIN STEEP LAPSE RATES DURING THIS AFTERNOON AND EARLY EVENING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DRIFT SOUTHEAST ACROSS NORTHWEST PA NEAR FKL AND DUJ TERMINALS. MENTIONED TEMPO GROUPS FOR TSRA FOR DUJ AND CB IN CLOUD GROUPS FOR FKL THROUGH AROUND 22Z. OTHERWISE EXPECT SCATTERED TO BROKEN CU AROUND 3000 FEET THROUGH 02Z. OVERNIGHT...FOG SHOULD FORM AGAIN WITH AVAILABLE LOW LEVEL MOISTURE AND LIGHT WINDS. EXPECT VISIBILITY TO DROP BELOW 3SM IN FOG AT MOST TERMINALS MAINLY AFTER 08Z...THEN IMPROVING TO P6SM BY MID MORNING SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 425 AM EDT FRI JUL 8 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090825- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 425 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE REMNANTS OF TROPICAL STORM CINDY WILL CONTINUE TO PULL TO THE NORTHEAST TODAY. HEAVIER RAINFALL HAS BEEN OCCURRING ACROSS THE MOUNTAINS OF NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. BECAUSE OF THIS...A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 8 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 823 PM EDT FRI JUL 8 2005 OHZ057-090130- MUSKINGUM OH- 823 PM EDT FRI JUL 8 2005 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTY...MUSKINGUM. AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER DILLON STATE PARK....MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRIDGEVILLE...DILLON STATE PARK...DRAKE...DUNCAN FALLS...PHILO AND ZANESVILLE THIS STORM MAY PRODUCE HAIL UP TO DIME SIZE. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 824 PM EDT FRI JUL 8 2005 PAZ015-016-022-023-090130- ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA- 824 PM EDT FRI JUL 8 2005 ...SCATTERED THUNDERSTORMS CONTINUE THIS EVENING... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES THROUGH 9 30 PM. CLARION...JEFFERSON...ARMSTRONG AND INTO NORTHERN INDIANA. AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF REYNOLDSVILLE TO 6 MILES NORTHEAST OF DORA TO 3 MILES SOUTHWEST OF RIMERSBURG....MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRADYS BEND...DAYTON...DORA...GLEN CAMPBELL...MUFF...NEW BETHLEHEM...PLUMVILLE...PUNXSUTAWNEY...REYNOLDSVILLE...RIMERSBURG AND SMICKSBURG THESE STORMS MAY PRODUCE UP TO AN INCH OF RAINFALL AND PEA SIZE HAIL. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 8 W ZANESVILLE 39.95N 82.16W
07/08/2005 0.88 INCH MUSKINGUM OH TRAINED SPOTTER
HOPEWELL.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
901 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL ZANESVILLE 39.95N 82.01W
07/08/2005 0.88 INCH MUSKINGUM OH TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
906 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 3 N KITTANNING 40.87N 79.52W
07/08/2005 0.75 INCH ARMSTRONG PA TRAINED SPOTTER
TARRTOWN
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
944 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 3 S ZANESVILLE 39.91N 82.01W
07/08/2005 0.75 INCH MUSKINGUM OH PUBLIC
&&The Pittsburgh radar (KPBZ), 78 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
1 hail. Local standard time, as filed.
Hail, 1.75 inches in diameter, near Armstrong County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461186.